Thunderstorm Wind, Stone
- When
- March 9, 2:10 AM CST
- Where
- Stone County, 7 mi SW of Mountain View
- Measured
- 50 kt (58 mph)
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.800, -92.200
Thunderstorm winds knocked down a few trees and damaged a barn.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 12:09 AM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1209 AM CST SAT MAR 9 2002 BASED ON CURRENT OBS ALONG AND BEHIND THE FRONT OVER OK...WENT AHEAD AND ISSUED A WIND ADVY THRU SAT MRNG FOR MY N-CNTRL AND W-CNTRL ZONES. STILL HAVE SOME SVR STORMS TO CONTEND WITH...ALONG WITH THE TORNADO WATCH UNTIL 2 AM CST. UPDATED ZONES ALREADY SENT. ..44.. .LZK... WIND ADVISORY THROUGH SATURDAY MORNING FOR ZONES ARZ003>005... ARZ012>013...ARZ021>022...ARZ030...ARZ037>038...ARZ040>0 41...ARZ052.
ARZ003>007-012>015-021>024-030>032-037>044-052>054-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 PM CST FRI MAR 8 2002 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CST SATURDAY MORNING... TORNADO WATCH NUMBER 13 HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL... CENTRAL AND WEST-CENTRAL ARKANSAS UNTIL 200 AM SATURDAY MORNING. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS EVENING OVER NORTHERN AND WESTERN ARKANSAS. THE ACTIVITY FORMED IN ADVANCE OF A STRONG COLD FRONT THAT WAS STILL OVER OKLAHOMA AT MID EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REST OF ARKANSAS OVERNIGHT AS THE COLD FRONT PUSHES EASTWARD. WITH WARM AND UNSTABLE CONDITIONS IN PLACE ACROSS THE STATE...SOME OF THE STORMS WILL BE CAPABLE BECOMING SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS. HOWEVER...THE WIND PROFILE OVER THE REGION INDICATES SOUTHEAST WINDS AT THE SURFACE AND SOUTHWEST WINDS ALOFT. THIS CHANGE IN WIND DIRECTION WITH HEIGHT WILL RESULT IN THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS SHOULD STAYED TUNED FOR POSSIBLE ACTIVATION LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM WALDRON AR WIND DAMAGE
03/08/02 SCOTT TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1045 PM 1 S ST JOE AR WIND DAMAGE
03/08/02 SEARCY TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0105 AM DARDANELLE AR .75 INCH HAIL
03/09/02 YELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM RUSSELLVILLE AR .75 INCH HAIL
03/09/02 POPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
28ARZ003>007-012>016-021>025-030>033-037>045-052>056-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 AM CST SAT MAR 9 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM... A STRONG COLD FRONT WAS PUSHING THROUGH EASTERN OKLAHOMA EARLY THIS MORNING. ALONG THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED...WITH THE LINE ADVANCING QUICKLY TOWARD ARKANSAS. THERE WERE ALREADY SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT IN WESTERN ARKANSAS...WITH ISOLATED REPORTS OF SEVERE WEATHER. GIVEN THAT A SEVERE WEATHER REMAINS A THREAT ACROSS THE NATURAL STATE...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM. THE WATCH INCLUDES AREAS NORTH AND WEST OF HOPE...PINE BLUFF...NEWPORT AND PARAGOULD. STORMS THAT DEVELOP IN THE WATCH AREA WILL HAVE A TENDENCY TO MOVE QUICKLY...WITH A FAST MOVEMENT INCREASING THE POTENTIAL OF WIND DAMAGE. DIME SIZE HAIL OR LARGER MAY OCCUR AS WELL. PEOPLE ACROSS NORTHERN AND CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER EARLY THIS MORNING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
The Little Rock radar (KLZK), 107 km away, was scanning. The volume nearest the first event began at 08:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down a few trees and damaged a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286745.